Alert archive / Ohio / Small Craft Advisories in 2026
Small Craft Advisory 9, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 14, 2026, 3:55 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 3:55 AM EDT (07:55 UTC)
- Expired
- Mar 14, 2026, 1:57 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
189 WHUS71 KCLE 140755 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 355 AM EDT Sat Mar 14 2026 LEZ142>144-162>164-141400- /O.CAN.KCLE.GL.W.0006.000000T0000Z-260314T0800Z/ /O.NEW.KCLE.SC.Y.0009.260314T0755Z-260314T1400Z/ /O.CAN.KCLE.LO.Y.0007.000000T0000Z-260314T0800Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 355 AM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... ...LOW WATER ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 knots with gusts up to 40 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH, and the open waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Water levels may occasionally slosh up and down, but the trend will be for continued improvement of water levels through the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-165-141400- /O.CAN.KCLE.GL.W.0006.000000T0000Z-260314T0800Z/ /O.NEW.KCLE.SC.Y.0009.260314T0755Z-260314T1400Z/ Vermilion to Avon Point OH- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- 355 AM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 knots with gusts up to 40 knots and waves 7 to 10 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH, and the open waters of Lake Erie from Vermilion to Avon Point OH. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146-147-166-167-141200- /O.EXT.KCLE.GL.W.0006.000000T0000Z-260314T1200Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 355 AM EDT Sat Mar 14 2026 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 8 to 13 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Geneva-on-the-Lake OH, and the open waters of Lake Erie from Vermilion to Geneva-on-the-Lake OH. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LEZ061-148-149-168-169-141200- /O.EXT.KCLE.GL.W.0006.000000T0000Z-260314T1200Z/ Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 355 AM EDT Sat Mar 14 2026 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 9 to 14 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake OH to Ripley NY, and the open waters of Lake Erie from Geneva-on-the-Lake OH to Buffalo NY. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
181 WHUS71 KCLE 141124 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 724 AM EDT Sat Mar 14 2026 LEZ162>165-141230- /O.CAN.KCLE.SC.Y.0009.000000T0000Z-260314T1400Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- 724 AM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ146-147-166-167-141230- /O.CON.KCLE.GL.W.0006.000000T0000Z-260314T1200Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 724 AM EDT Sat Mar 14 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 8 to 13 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Geneva-on-the-Lake OH, and the open waters of Lake Erie from Vermilion to Geneva-on-the-Lake OH. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LEZ061-148-149-168-169-141230- /O.CON.KCLE.GL.W.0006.000000T0000Z-260314T1200Z/ Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 724 AM EDT Sat Mar 14 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 9 to 14 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake OH to Ripley NY, and the open waters of Lake Erie from Geneva-on-the-Lake OH to Buffalo NY. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LEZ142>145-141400- /O.CON.KCLE.SC.Y.0009.000000T0000Z-260314T1400Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- 724 AM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 knots with gusts up to 40 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH, and the open waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
338 WHUS71 KCLE 141202 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 802 AM EDT Sat Mar 14 2026 LEZ146>148-141600- /O.EXP.KCLE.GL.W.0006.000000T0000Z-260314T1200Z/ /O.EXB.KCLE.SC.Y.0009.000000T0000Z-260314T1600Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 802 AM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point to Conneaut OH. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ149-141800- /O.EXP.KCLE.GL.W.0006.000000T0000Z-260314T1200Z/ /O.EXB.KCLE.SC.Y.0009.000000T0000Z-260314T1800Z/ Conneaut OH to Ripley NY- 802 AM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 20 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ061-166>169-141315- /O.EXP.KCLE.GL.W.0006.000000T0000Z-260314T1200Z/ Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on- the-Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 802 AM EDT Sat Mar 14 2026 ...GALE WARNING HAS EXPIRED... Winds and waves will continue to diminish this morning. $$ LEZ142>145-141400- /O.CON.KCLE.SC.Y.0009.000000T0000Z-260314T1400Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- 802 AM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 15 knots and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
352 WHUS71 KCLE 141757 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 157 PM EDT Sat Mar 14 2026 LEZ149-150200- /O.CAN.KCLE.SC.Y.0009.000000T0000Z-260314T1800Z/ /O.NEW.KCLE.SC.Y.0010.260315T1500Z-260316T1200Z/ /O.NEW.KCLE.GL.A.0005.260316T1200Z-260317T1200Z/ Conneaut OH to Ripley NY- 157 PM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED FOR TODAY... * WHAT...For the Small Craft Advisory, south winds 20 to 30 knots with gusts up to 40 knots and waves 2 to 5 feet expected. For the Gale Watch, southwest winds 35 knots with gusts up to 45 knots and waves 6 to 11 feet possible. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...For the Small Craft Advisory, from 11 AM Sunday to 8 AM EDT Monday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ142>148-150200- /O.NEW.KCLE.SC.Y.0010.260315T1500Z-260316T1200Z/ /O.NEW.KCLE.GL.A.0005.260316T1200Z-260317T1200Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 157 PM EDT Sat Mar 14 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 20 to 30 knots with gusts up to 40 knots and waves 2 to 5 feet expected. For the Gale Watch, west winds 35 knots with gusts up to 45 knots and waves 7 to 10 feet possible. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Conneaut OH. * WHEN...For the Small Craft Advisory, from 11 AM Sunday to 8 AM EDT Monday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ061-162>169-150200- /O.NEW.KCLE.GL.A.0005.260316T1200Z-260317T1200Z/ Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on- the-Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 157 PM EDT Sat Mar 14 2026 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...West winds 35 knots with gusts up to 45 knots and waves 8 to 13 feet possible. * WHERE...The open waters of Lake Erie from Maumee Bay OH to Buffalo NY. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 2:20 AM EDT, 1 hour 35 minutes earlier. Its key messages:
- 1.) A potent clipper will continue to affect our region through tonight. Multiple impacts are expected, including strong and gusty winds that will continue to result in tree and power line damage through at least this early evening. 2.) Another robust low pressure system will impact the region on Saturday night through Monday, bringing widespread precip and another round of strong winds.
Area forecast discussion, Mar 14, 2:20 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
220 AM EDT Sat Mar 14 2026
.WHAT HAS CHANGED...
The High Wind Warning remains in effect for most of our CWA
until 8 PM this evening and until 2 AM EDT Saturday for
Cuyahoga, Geauga, Lake, Ashtabula Counties in NE OH, and Erie
and Crawford Counties in NW PA. A blowing dust-related Special
Weather Statement has been issued for Marion, Crawford, Huron,
and Erie Counties, OH and points west. This statement is in
effect until 6 PM today. Recent significant drying of soil as
drought persists and the strong, gusty winds will result in
plumes of blowing dust through this early evening.
&&
.KEY MESSAGES...
1.) A potent clipper will continue to affect our region through
tonight. Multiple impacts are expected, including strong and
gusty winds that will continue to result in tree and power line
damage through at least this early evening.
2.) Another robust low pressure system will impact the region
on Saturday night through Monday, bringing widespread precip and
another round of strong winds.
&&
.DISCUSSION...
KEY MESSAGE #1:
Aloft, a shortwave trough and embedded mid/upper-level low
wobble E'ward from near Lake Superior to southern QC through
daybreak Saturday. At the surface, the potent low wobbles
ENE'ward from northern Lower MI to southern QC and weakens
slowly as it becomes vertically-stacked with the mid/upper-level
low. The trailing cold front will sweep E'ward from NW OH
through NW PA during this early afternoon through very early
evening and should exit our CWA around 5 PM this evening. Low-
level convergence/moist ascent along the front will continue to
release weak boundary layer instability and trigger a line of
multicell showers amidst moderate to strong effective bulk
shear, including 925 mb flow near 50 to 60 knots. These showers
should be efficient at transporting stronger flow just aloft
down to the surface and contribute to damaging wind gusts that
have already impacted our region. Behind the front, a ridge at
the surface and aloft builds from the north-central United
States through daybreak Saturday. Stabilizing subsidence
accompanying the ridge will promote primarily dry weather behind
the front. Strong low-level CAA behind the front will contribute
to lows reaching the mid 20's to lower 30's around daybreak
Saturday.
WINDS:
Diurnal convective mixing of the boundary layer tapping into the
aforementioned strong flow just aloft through this early
evening, quick MSLP rises immediately behind the front, and
steep low-level lapse rates and deep mechanical mixing of the
boundary layer amidst low-level winds/CAA increasing with height
for several hours behind the front will allow SW'erly to W'erly
surface winds to gust up to 60 to 70 mph through this early
evening. Sustained surface winds and gusts will then ease
gradually the rest of this evening through daybreak Saturday as
925 mb flow eases in a generally southwest to northeast manner
and the horizontal pressure gradient at the surface and aloft
relaxes.
LAKE-ENHANCED/EFFECT PRECIP:
Behind the cold front, a sufficiently-cold/moist low/mid-level
atmospheric column, WSW'erly to WNW'erly mean low-level flow
over and downwind of ~3C Lake Erie, weak lake-induced CAPE
(LICAPE), and the seeder-feeder process should permit periods of
lake-enhanced precip to impact the primary snowbelt as 850 mb
temperatures plummet to -5C or colder most of this evening. This
lake-enhanced precip should then transition to pure lake-effect
precip by early Saturday morning as 850 mb temperatures drop
further to near -10C and mid-level moisture plummets, allowing
the seeder-feeder process to end. The lake-effect precip should
end by daybreak Saturday as continued dry air advection at the
surface and aloft, and stabilizing subsidence accompanying the
building ridge, cause LICAPE to wane. Precip over and downwind
of Lake Erie should begin as a rain/snow mix early this evening
and then change quickly to snow due to the wet-bulb effect and
CAA at the surface and aloft. Hi-res model soundings indicate
the snow should be heavy at times this evening, when strong,
maximized ascent should become collocated with a cloudy DGZ
about 1 km deep. Snow accumulations of less than one inch are
expected in the NE OH portion of the primary snow belt. Total
snow accumulations of a coating to 3" are expected in NW PA.
The greatest of these snow totals are forecast in the higher
terrain of southern Erie and northern Crawford Counties.
KEY MESSAGE #2:
Saturday, night, a ridge at the surface and aloft exits E'ward
as a trough at the surface and aloft approaches from the
northern Great Plains and vicinity and the attendant surface
warm front approaches from the TN and OH Valleys. Moist
isentropic ascent along the upper-reaches of the front should
trigger a rain/snow mix, but mainly in the form of snow and
especially over/near Lake Erie, where tropospheric moisture
should be greater and deeper. Snow accumulations should be less
than one inch and lows should reach mainly the mid 20's to mid
30's around midnight Sunday before temperatures moderate toward
daybreak as low-level WAA strengthens. On Sunday, the trough
aloft should deepen as it approaches from the northern and
central Great Plains. The surface warm front will sweep N'ward
through our region and be followed by a weak surface ridge
nosing from the southeast and south as a surface low deepens and
wobbles from the Mid-MO Valley toward the southwestern Great
Lakes. Current odds favor dry weather, but a few rain showers
may accompany low-level convergence/ascent along the surface
warm front. Strong low- level WAA and peaks of sunshine should
allow our highs to reach abnormally-warm values of the mid 50's
to lower 70's.
During Sunday night through Monday night, the deepening trough
aloft should overspread our region from the west. Strengthening
divergence aloft and attendant MSLP falls downstream of the
mid/upper-level trough axis should allow the surface low to
deepen further as it tracks NE'ward from the southwestern Great
Lakes to southern QC through early Monday evening and then
deepen further as the low wobbles NNE'ward toward northern QC
Monday night. The trailing and strong cold front should sweep
E'ward through our CWA on Monday and be followed by a strong
surface ridge building from the west. Periods of rain and
scattered thunderstorms are expected along and ahead of the cold
front due to pre-front moist isentropic ascent and low- level
convergence/moist ascent along the front releasing at least weak
CAPE, including elevated CAPE. Moderate to strong effective
bulk shear may allow some storms to be strong to severe (e.g.
see SPC's latest convective weather outlook). Abnormally-warm
temperatures ahead of the cold front will tumble quickly behind
the front and be followed by lows potentially as cold as the mid
teens to mid 20's around daybreak Tuesday. Thus, any lingering
rain associated with the upper-reaches of the cold front may
change to snow before the front-related precip ends. A SW'erly
to NW'erly mean low-level flow of very cold/sufficiently-moist
air may allow Lake Erie lake-effect snow, heavy at times, to
occur over/downwind of the ~3C lake later Monday into Tuesday.
Something we will continue to monitor.
Note: the deepening low pressure system is expected to be
accompanied by a potent and strengthening wind field at the
surface and aloft. Advisory or warning-criteria regional surface
wind gusts should occur later Sunday into Monday due to diurnal
convective mixing of the boundary layer tapping into stronger
flow aloft, quick MSLP rises behind the strong cold front, and
deep mechanical mixing of the post-cold front boundary layer
amidst steep low-level lapse rates and low-level winds/CAA
increasing with height.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
Winds will still be problematic for the terminals through
sunrise, especially for KCLE, KCAK, KYNG, and KERI where WNW
winds will gust to 30-40 knots at times. The winds will finally
diminish this morning as high pressure builds across the region,
with NW winds averaging 5-10 knots by late morning through the
afternoon until becoming ESE at 5-10 knots this evening and
tonight ahead of an approaching warm front.
A few snow showers and flurries will occasionally impact KERI
through sunrise bringing brief MVFR conditions. Confidence is
low to medium on this, with VFR being most common. Otherwise,
VFR is expected at all terminals through today and tonight.
Outlook...Non-VFR likely to return in rain/snow showers
late tonight into Sunday. Non-VFR may linger in scattered
rain/snow showers on Monday with lake effect snow possible
Monday night into Tuesday.
&&
.MARINE...
Winds will take longer to diminish this morning as the pressure
gradient remains fairly tight across NE Ohio and NW PA. This
combined with strong pressure rises and cold air advection will
support continued elevated WNW winds of 25-35 knots in the
central and eastern basins through at least 09Z before finally
diminishing. Will extend the Gale Warnings through 12Z to be
safe except replace them with Small Craft Advisories west of the
Islands. The winds will steadily come down today, with NW winds
of 5-10 knots by midday, becoming E and increasing to 15-20
knots ahead of a warm front tonight. Winds will become SSE and
further increase to 20-30 knots Sunday and Sunday night as
strong low pressure lifts through the western Great Lakes. Winds
will then veer to W at 25-35 knots behind the trailing cold
front Monday and Monday night, with W winds gradually
diminishing to 15-25 knots Tuesday, so additional Small Craft
and Gale headlines are likely Sunday through Tuesday. Winds will
turn S at 15-20 knots by Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 2 AM EDT early this morning for
OHZ011>014-089.
PA...High Wind Warning until 2 AM EDT early this morning for
PAZ001>003.
MARINE...Gale Warning until 4 AM EDT early this morning for LEZ142>149-
162>169.
Low Water Advisory until 4 AM EDT early this morning for
LEZ142>144-162>164.
&&
DISCUSSION...Jaszka
AVIATION...Garuckas
MARINE...GaruckasHazardous weather outlook, Mar 13, 9:30 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 930 PM EDT Fri Mar 13 2026 OHZ003-006>010-017>023-027>033-036>038-047-150130- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 930 PM EDT Fri Mar 13 2026 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Winds are very gradually easing across the region, although gusts up to 50 mph can still be expected before midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-089-PAZ001>003-150130- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 930 PM EDT Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-150130- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 930 PM EDT Fri Mar 13 2026 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Low Water Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-150130- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 930 PM EDT Fri Mar 13 2026 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:03 AM EDT | Wind Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 5 hr |
| Mar 14, 1:06 PM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 67 hr |
| Mar 14, 1:57 PM EDT | Gale Watch | CLE | 25 hr | |
| Mar 14, 1:57 PM EDT | Small Craft Advisory | CLE | 46 hr | |
| Mar 14, 1:06 PM EDT | High Wind Watch | CLE | Erie | 13 hr |
Nearby
Small Craft Advisories in Ohio, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.